Thunderstorm Wind, Hamblen
- When
- April 2, 7:26 PM EST to 7:55 PM EST
- Where
- Hamblen County, Morristown
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.217, -83.283
Two trees down in Morristown
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 2, 2:53 PM EST, 4 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 353 PM EDT SUN APR 2 2006 .SHORT TERM (TONIGHT AND AND MONDAY)...A COLD FORT WILL MOVE ACROSS THE AREA LATE TONIGHT INTO MONDAY MORNING. AHEAD OF THIS FRONT...SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE MRX CWA. AN ADDITIONAL ROUND OF STROM ARE EXPECT TO PUSH THOUGH OVERNIGHT. SOME OF THE STORMS MAY BECOME QUITE STRONG...POSSIBLY EVEN SEVERE. THE FRONT WILL EXIT THE AREA MONDAY AFTERNOON WITH DRIER AIR MOVING IN BEHIND. .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...HIGH PRESSURE BUILDS IN AND DOMINATES AREA WEATHER TUESDAY AND WEDNESDAY. CONFIDENCE IS LOW ON TIMING AND TRACK OF A LOW MOVING INTO THE AREA DURING THE END OF THE WEEK. WILL KEEP 20 TO 30 POPS GOING FOR THURSDAY THROUGH SATURDAY FOR THIS. A RETURN TO DRY CONDITIONS ON SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 59 72 41 67 / 70 40 10 0 KNOXVILLE MCGHEE TYSON AIRPORT, TN 59 70 40 64 / 70 60 10 0 OAK RIDGE, TN 58 70 39 64 / 70 50 10 0 TRI CITIES AIRPORT, TN 54 68 37 61 / 60 60 10 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 514 AM EDT SUN APR 2 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-031000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 414 AM CDT SUN APR 2 2006 /514 AM EDT SUN APR 2 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL SWING ACROSS THE REGION LATE THIS AFTERNOON...THEN A COLD FRONT WILL APPROACH THE AREA LATE TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...ESPECIALLY LATE THIS AFTERNOON AND AGAIN LATE TONIGHT. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY OR TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
724 PM EDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG ONEIDA 36.50N 84.51W
04/02/2006 SCOTT TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN COUNTY WIDE. REPORTED BY
SHERIFFS OFFICE.
0715 PM HAIL JELLICO 36.58N 84.13W
04/02/2006 E0.88 INCH CAMPBELL TN LAW ENFORCEMENT
NICKEL SIZE HAIL ON I-75 SOUTH OF JELLICO.
&&
MEPThe Knoxville radar (KMRX), 12 km away, was scanning. The volume nearest the first event began at 00:28 UTC.
1 thunderstorm wind. Local standard time, as filed.
Two trees down in Morristown
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501251.